Alert archive / Ohio / Small Craft Advisories in 2023
Small Craft Advisory 21, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Feb 19, 2023, 3:49 AM EST. It took effect at Feb 19, 2023, 7:00 AM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 19, 2023, 3:49 AM EST (08:49 UTC)
- In effect from
- Feb 19, 2023, 7:00 AM EST
- Expired
- Feb 19, 2023, 7:06 PM EST
- In force
- 12 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted.
865 WHUS71 KCLE 190849 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 349 AM EST Sun Feb 19 2023 LEZ144>149-191700- /O.NEW.KCLE.SC.Y.0021.230219T1200Z-230220T1200Z/ The Islands to Vermilion OH-Vermilion to Avon Point OH- Avon Point to Willowick OH-Willowick to Geneva-on-the Lake OH- Geneva-on-the-Lake to Conneaut OH-Conneaut OH to Ripley NY- 349 AM EST Sun Feb 19 2023 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 7 AM EST MONDAY... * WHAT...Southwest winds 15 to 25 knots and waves 3 to 5 feet expected mainly between 4 to 5 nautical miles from shore. * WHERE...The nearshore waters of Lake Erie from the Islands OH to Ripley NY. * WHEN...From 7 AM this morning to 7 AM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
3 follow-up statements
794 WHUS71 KCLE 191417 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 917 AM EST Sun Feb 19 2023 LEZ144>149-192230- /O.CON.KCLE.SC.Y.0021.000000T0000Z-230220T1200Z/ The Islands to Vermilion OH-Vermilion to Avon Point OH- Avon Point to Willowick OH-Willowick to Geneva-on-the Lake OH- Geneva-on-the-Lake to Conneaut OH-Conneaut OH to Ripley NY- 917 AM EST Sun Feb 19 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY... * WHAT...Southwest winds 15 to 25 knots and waves 3 to 5 feet expected mainly between 3 to 5 nautical miles from shore. * WHERE...The nearshore waters of Lake Erie from the Islands OH to Ripley NY. * WHEN...Until 7 AM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
816 WHUS71 KCLE 191938 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 238 PM EST Sun Feb 19 2023 LEZ144>149-200345- /O.CON.KCLE.SC.Y.0021.000000T0000Z-230220T1200Z/ The Islands to Vermilion OH-Vermilion to Avon Point OH- Avon Point to Willowick OH-Willowick to Geneva-on-the Lake OH- Geneva-on-the-Lake to Conneaut OH-Conneaut OH to Ripley NY- 238 PM EST Sun Feb 19 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY... * WHAT...Southwest winds 10 to 20 knots and waves 2 to 4 feet. * WHERE...The nearshore waters of Lake Erie from the Islands OH to Ripley NY. * WHEN...Until 7 AM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
650 WHUS71 KCLE 200006 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 706 PM EST Sun Feb 19 2023 LEZ144>149-200115- /O.CAN.KCLE.SC.Y.0021.000000T0000Z-230220T1200Z/ The Islands to Vermilion OH-Vermilion to Avon Point OH- Avon Point to Willowick OH-Willowick to Geneva-on-the Lake OH- Geneva-on-the-Lake to Conneaut OH-Conneaut OH to Ripley NY- 706 PM EST Sun Feb 19 2023 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds and waves are currently below Small Craft Advisory criteria. Sustained winds will briefly increase to near or slightly over 15 knots late this evening into the overnight hours with the passage of a cold front, with waves of 1 to 3 feet. This does not meet Small Craft Advisory Criteria, allowing for the advisory to be cancelled. $$ For more information from the National Weather Service visit http://www.weather.gov/cle
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Feb 19, 3:48 AM EST, 1 minute earlier.
Area forecast discussion, Feb 19, 3:48 AM EST, 1 minute before
Area Forecast Discussion National Weather Service Cleveland OH 348 AM EST Sun Feb 19 2023 .SYNOPSIS... High pressure departs today with a cold front late tonight into early Monday. Rain chances increase with an expansive low pressure system entering the area mid week. && .NEAR TERM /THROUGH MONDAY/... High pressure exits into the Atlantic, but southwesterly flow remains dominant over our region as the warming trend continues today. Cold air remains locked well to the north of the southern Great Lakes and the area will be about 10-15 degrees above normal once again during this unusually mild February. Plenty of cloud cover for the first part of the forecast in high level cirrus this morning which will be replaced by mid level clouds from PVA in a weak/dry 500mb trough axis pushing through after 15Z this morning. There is a bit of spread in the models in how they are handling the cold front slated to come through tonight/early Monday. The NAM is very dry, and despite some defined, strengthening frontogenesis, QPF is absent from the projections while other operational models are a bit more aggressive thanks to a progged deeper layer of moisture. This model disagreement occurs amongst the CAMs as well, but in the end, feel like chances for showers increase as the front tracks through the CWA northwest to southeast. This does naturally lead to a little bit lower confidence in the forecast. Despite some higher POPs in the southeastern zones, this is a low QPF forecast, generally less than a tenth of an inch even where the higher POPs stand. Back up into the upper 40s/lower 50s today, then lower to upper 40s in the wake of the cold front for Monday in modest cold air advection. && .SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/... Near zonal flow across the Lower 48 states will force a fast moving shortwave trough and associated positive vorticity maximum toward the Great Lakes region Tuesday. Surface low pressure is also expected to move east through the northern U.S. and northern Great Lakes to the East Coast by Tuesday night. The surface low should push a weak warm front northeast across the area Monday night resulting in minimal warm air advection. A trailing cold front is then expected to move east across the area Tuesday morning with fairly strong cold air advection to follow. Moisture and best upper level support is expected to slide southeast into the eastern half of the forecast area Monday night resulting in a threat for a rain/snow mix over the eastern half of the area. Western portions expecting to see little to no threat for precipitation. As cold front sweeps east, lake effect is negated by southwest flow over the area and the advancing weak upper level ridge and surface high pressure Tuesday night. Next big system begins to approach the local area forcing a warm front across the forecast area Wednesday. This is in response to upper level trough digging into the western United States Wednesday. The advancing low pressure system should move east toward the area along the warm front that is expected to become nearly stationary during the period. Strong warm air advection should develop behind the frontal boundary heading into Wednesday night. A mix of rain/snow is expected Wednesday transitioning to all rain Wedneday night. Deep moisture and and lift along the frontal boundary should support period of moderate to heavy rainfall across the area Wednesday night. && .LONG TERM /THURSDAY THROUGH SATURDAY/... Potent upper level shortwave and associated positive vorticity maximum is expected to move east across the area as waves of surface low pressure move east into the area. Cold front is then expected to move east across the area Thursday afternoon and a return back to cold air advection will take place Thursday night. High pressure builds east into the northern lakes Friday and then east of the area Friday night. A warm front should lift northeast in the wake of the high pressure into the local area Saturday with associated moisture. This feature is expected to produce a minimal chance for early snow showers across the area as cold air begins to retreat from the area and bring a return to warm air advection flow. && .AVIATION /06Z Sunday THROUGH Thursday/... High level cloud ceilings around FL200 through much of the forecast, lowering late with the approach of a cold front from the west. Wind gusts return this afternoon out of the south southwest 20-30kts, peaking during max heating of the day. Outlook...Non-VFR possible with a cold front Sunday night and in the cold air advection behind it Monday, and in periods of rain and/or snow Wednesday into Thursday night. && .MARINE... Southwest flow should persist across the area and this should keep the highest waves off shore between 4 and 5 miles out. Winds should be between 15 and 25 knots today through tonight becoming southwest and this should support the higher waves as well. Will go ahead and issue a small craft advisory for 7 AM this morning through 7 AM Monday. Winds diminish to light and variable Monday and Monday night but increase again Tuesday out of the southwest as a series of weather systems move through the area into the latter half of the week. Another small craft advisory will likely be needed again Tuesday diminishing Tuesday night. Low pressure is expected to move east toward the area setting up northeast flow over the lake Wednesday and yet another small craft advisory will likely be needed into Thursday morning. Flow becomes variable Thursday afternoon and night as waves of low pressure move through the area. A cold front will move through the area Thursday afternoon forcing strong cold air advection and fairly gusty winds to 30 knots. There is the possibility that winds may need to be ramped up Thursday night into Friday to possible low end gales. Will continue to monitor as the situation develops. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...26 NEAR TERM...26 SHORT TERM...Lombardy LONG TERM...Lombardy AVIATION...26 MARINE...Lombardy
Nearby
Small Craft Advisories in Ohio, 2023Every small craft advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.